Washington, 2005

Heavy Snow in Washington, November 29 to 30, 2005

November 29 to 30, 2005 · NWS OTX · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 29, 9:53 AM PST, 2 hours 7 minutes earlier.

Area forecast discussion, Nov 29, 9:53 AM PST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
953 AM PST TUE NOV 29 2005

.SYNOPSIS...A STRONG PACIFIC STORM WILL MOVE ACROSS THE INLAND
NORTHWEST THROUGH TONIGHT. THE WEATHER PATTERN WILL REMAIN VERY
ACTIVE THROUGH THE WEEK WITH ANOTHER STORM SYSTEM EXPECTED
THURSDAY AND FRIDAY.

&&

.DISCUSSION...HAVE UPDATED ZONES AND WSW PRODUCTS THIS MORNING.
GIVEN CURRENT SATELLITE AND RADAR PICTURES HAVE CANCELED
STATEMENTS FOR MUCH OF CENTRAL WASHINGTON. SNOW HAS MOVED INTO THE
MOUNTAINS OF NORTH IDAHO AND EXTREME NORTHEAST WASHINGTON. SNOW
WILL REDEVELOP LATER THIS AFTERNOON AS A SURFACE LOW MOVES INTO
WASHINGTON. WESTERLY FLOW WILL SHADOW OUT THE EAST SIDE OF THE
CASCADES...BUT SNOW SHOWERS WILL DEVELOP ACROSS THE WATERVILLE
PLATEAU EAST TOWARDS THE SPOKANE AND COEUR D ALENE AREA.

&&

.AVIATION...A SERIES OF WEATHER DISTURBANCES CROSSING THE AREA TODAY
WILL MAINTAIN WIDESPREAD MVFR CEILINGS AND VISIBILITIES IN SNOW
SHOWERS ACROSS THE COLUMBIA BASIN WITH LOCAL IFR CONDITIONS. IN THE
MOUNTAINS SURROUNDING THE BASIN WIDESPREAD IFR CONDITIONS WITH
MOUNTAIN OBSCURATIONS AND AREAS OF MODERATE SNOW WILL PREVAIL. A
SLOW IMPROVING TREND FROM THE WEST WILL TAKE PLACE AFTER 05Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        30  22  31  21  34  22 /  80  70  10  10  60  60
COEUR DALENE  30  21  31  20  33  21 /  90  80  10  10  60  60
PULLMAN        35  25  30  24  35  26 /  80  60  50  10  60  50
LEWISTON       39  28  36  27  39  30 /  50  60  30  10  70  50
COLVILLE       30  18  27  17  31  18 /  90  70  10  10  50  60
SANDPOINT      30  20  30  19  32  20 / 100  80  10  10  50  60
KELLOGG        30  21  29  20  32  23 /  90  90  50  20  60  60
MOSES LAKE     34  24  34  23  35  24 /  80  20  10  10  50  40
WENATCHEE      33  25  34  24  30  24 /  80  20  10  10  50  40
OMAK           29  20  30  19  31  22 /  90  30  10  10  40  50

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING UNTIL 4 PM WEDNESDAY FOR NORTHERN
PANHANDLE...       CENTRAL PANHANDLE MOUNTAINS.
     SNOW ADVISORY UNTIL 4 PM TUESDAY FOR COEUR DALENE AREA...IDAHO
       PALOUSE.
WA...SNOW ADVISORY UNTIL 4 PM TUESDAY FOR SPOKANE AREA...EAST SLOPES
       NORTHERN CASCADES.
     HEAVY SNOW WARNING UNTIL 10 PM TUESDAY FOR NORTHEAST MOUNTAINS.
&&
Hazardous weather outlook, Nov 29, 10:10 AM PST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1010 AM PST TUE NOV 29 2005

IDZ001>004-WAZ036-037-042-300000-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS-
EAST SLOPES NORTHERN CASCADES-
1010 AM PST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

.DAY ONE...TODAY

A PACIFIC STORM SYSTEM WILL BRING SNOWFALL TODAY AND
TONIGHT. PLEASE SEE THE LATEST WINTER WEATHER STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SIGNIFICANT SNOWS WILL CONTINUE AT TIMES...ESPECIALLY OVER THE
MOUNTAINS THROUGH WEDNESDAY. ADDITIONAL STORMS WILL BRING PERIODIC
SNOWS THURSDAY THROUGH MONDAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR WEATHER UPDATES
ON THE UPCOMING WEEK.

IDZ026-027-WAZ031>035-038-041-043-044-300000-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
1010 AM PST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

.DAY ONE...TODAY

A PACIFIC STORM SYSTEM WILL BRING LIGHT SNOWFALL TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL STORM SYSTEMS WILL BRING SNOW TO EASTERN WASHINGTON
AND NORTH IDAHO THURSDAY THROUGH MONDAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR WEATHER UPDATES
ON THE UPCOMING WEEK.

In the hours before

Local storm report, Nov 29, 11:05 AM PST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1105 AM PST TUE NOV 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY SNOW       CASHMERE                47.52N 120.47W
11/29/2005  4.0 INCH         CHELAN             WA   TRAINED SPOTTER

0630 AM     HEAVY SNOW       2 N OMAK                48.44N 119.53W
11/29/2005  5.0 INCH         OKANOGAN           WA   TRAINED SPOTTER

0640 AM     HEAVY SNOW       9 WNW KETTLE FALLS      48.66N 118.24W
11/29/2005  6.0 INCH         FERRY              WA   TRAINED SPOTTER

0750 AM     HEAVY SNOW       TWISP                   48.36N 120.12W
11/29/2005  4.0 INCH         OKANOGAN           WA   PUBLIC

0830 AM     HEAVY SNOW       LEAVENWORTH             47.59N 120.66W
11/29/2005  5.5 INCH         CHELAN             WA   TRAINED SPOTTER

0830 AM     HEAVY SNOW       NAPLES                  48.57N 116.39W
11/29/2005  5.0 INCH         BOUNDARY           ID   TRAINED SPOTTER

1015 AM     HEAVY SNOW       8 NNE ROCKFORD          47.56N 117.06W
11/29/2005  3.8 INCH         SPOKANE            WA   TRAINED SPOTTER

1040 AM     HEAVY SNOW       3 W NAPLES              48.57N 116.45W
11/29/2005  4.5 INCH         BOUNDARY           ID   TRAINED SPOTTER

&&

LKOCH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Washington Palouse

When
November 29, 12:00 PM PST to November 30, 2:00 AM PST
Where
Washington Palouse forecast zone
Reported by
TRAINED SPOTTER
Coordinates
47.261, -117.463 (the zone’s center; the record gives no point)

A winter storm system brought heavy snow to the Washington Palouse during the afternoon of the 29th and into the early morning hours of the 30th. There were numerous reports of 3 to 5 inches across the Washington Palouse with the town of Pullman reporting 6 inches of new snow.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479815.